Excessive Heat, Osage
- When
- July 25, 3:15 PM CST to July 27, 3:00 AM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
The subtropical ridge of high pressure strengthened over the south central United States after it had weakened for a few days. Another period of dry and hot weather resulted across northeastern Oklahoma.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
The subtropical ridge of high pressure strengthened over the south central United States after it had weakened for a few days. Another period of dry and hot weather resulted across northeastern Oklahoma. High temperatures in the middle 90s to near 100 combined with high humidity resulted in afternoon heat index values in the 105 to 110 degree range. Overnight temperatures provided little relief from the heat, only falling into the middle to upper 70s. At least fourteen people were treated for heat-related illness in the City of Tulsa, two of which were transported to a local hospital.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 25, 3:07 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
407 PM CDT FRI JUL 25 2014
.DISCUSSION...
WILL LET THE CURRENT HEAT ADVISORY CONTINUE UNTIL 8 PM AS A FEW
SPOTS ARE JUST TOUCHING THE 105 HEAT INDEX THRESHOLD. THE HEAT
WILL BUILD SATURDAY WITH A LARGER PART OF THE FORECAST AREA SEEING
HEAT INDEX VALUES AT OR ABOVE 105. THESE CONDITIONS WILL CONTINUE
SUNDAY IN MANY PLACES SO WILL UPGRADE THE EXCESSIVE HEAT WATCH TO
A WARNING FOR SATURDAY AFTERNOON THROUGH SUNDAY AND ISSUE A HEAT
ADVISORY FOR MANY OTHER PARTS OF NORTHEAST OKLAHOMA AND THE
ARKANSAS RIVER VALLEY.
THE MUCH ANTICIPATED COLD FRONT WILL MOVE SOUTH ACROSS THE AREA
LATE SUNDAY THROUGH EARLY MONDAY ACCOMPANIED BY AT LEAST ISOLATED
SHOWERS AND THUNDERSTORMS. ANY STORM LATE SUNDAY AND SUNDAY
EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WINDS.
MUCH COOLER AND LESS HUMID AIR WILL OVERSPREAD THE AREA BEHIND THE
FRONT FOR ALL OF NEXT WEEK AND POSSIBLY BEYOND AS AN UPPER TROF
WILL REMAIN IN PLACE JUST TO OUR EAST. DISTURBANCES TRAVELING
SOUTH DOWN THE BACK SIDE OF THE TROUGH WILL RESULT IN PERIODIC
RAIN CHANCES...WITH THE WEDNESDAY THROUGH THURSDAY TIME PERIOD
LOOKING LIKE THE MOST LIKELY TIME FOR RAINFALL IN OUR FORECAST
AREA.
WITH THE COOL END TO THE MONTH...IT APPEARS THAT BOTH TULSA AND
FORT SMITH WILL FINISH IN THE TOP 10 FOR COOLEST JULYS ON RECORD.
TULSA WILL SEE ITS COOLEST JULY SINCE 1967 AND FORT SMITH THEIR
COOLEST SINCE THE 1970S.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM FRIDAY FOR OKZ054-OKZ055-OKZ056-OKZ059-
OKZ060-OKZ061-OKZ064-OKZ065-OKZ066-OKZ067.
EXCESSIVE HEAT WARNING FROM NOON SATURDAY TO 8 PM SUNDAY FOR
OKZ054-OKZ059-OKZ060.
HEAT ADVISORY FROM NOON SATURDAY TO 8 PM SUNDAY FOR OKZ055-
OKZ056-OKZ057-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ070-OKZ071-OKZ072.
AR...HEAT ADVISORY FROM NOON SATURDAY TO 8 PM SUNDAY FOR ARZ019-
ARZ029.
&&
SHORT TERM...21
LONG TERM....05HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 106 PM CDT FRI JUL 25 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI JUL 25 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... HOT AND HUMID CONDITIONS WILL RESULT IN AFTERNOON HEAT INDICES OF 100 TO 105 DEGREES IN MOST OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... HEAT INDEX VALUES WILL TREND UPWARD SATURDAY AND SUNDAY WITH AFTERNOON VALUES OF 103 TO 110 DEGREES COMMON ON BOTH DAYS. A COLD FRONT WILL SLOWLY PUSH INTO THE REGION LATE SUNDAY AND SUNDAY NIGHT BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. NOTICEABLY COOLER TEMPERATURES ARE EXPECTED FOR MUCH OF NEXT WEEK...ALONG WITH THUNDERSTORM CHANCES TUESDAY AND WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
3 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538208, 538209, 538210.